MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LUER-LOK GAMMA IRRADIATED; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LUER-LOK GAMMA IRRADIATED; PISTON SYRINGE
Model Number 304406
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 10ml luer-lok gamma irradiated leaked.The following information was provided by the initial reporter: "material no.: 304406, batch no.: 8324556.It was reported that multiple cracks at the luer lock area of the syringe which lead to leaking.Crack- leak.Customer report of "leaking" was confirmed.Leakage was detected at the tip of the coset syringe during priming.Multiple cracks were observed at the luer lock area of the syringe.The crack also extended to the syringe barrel, approximately 0.55" in length.Leakage occurred from the crack on syringe barrel.No other visible damage was observed from the coset system.Engineering task assigned for further investigation.".
 
Additional Manufacturer Narrative
H.6.Investigation: two photos of a loose 10ml syringe were received and evaluated.It was observed in both photos the syringe had crack around the base of the collar and a crack that extended from the middle of the threads and into barrel to the 1ml marking.The damaged was rejectable per product specification.Potential root cause for the cracked barrel defect is associated with the assembly process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that syringe 10ml luer-lok gamma irradiated leaked.The following information was provided by the initial reporter: "material no.: 304406, batch no.: 8324556.It was reported that multiple cracks at the luer lock area of the syringe which lead to leaking.Crack- leak: customer report of "leaking" was confirmed.Leakage was detected at the tip of the coset syringe during priming.Multiple cracks were observed at the luer lock area of the syringe.The crack also extended to the syringe barrel, approximately 0.55" in length.Leakage occurred from the crack on syringe barrel.No other visible damage was observed from the coset system.Engineering task assigned for further investigation.".

Brand Name
SYRINGE 10ML LUER-LOK GAMMA IRRADIATED
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11190477
Report Number1213809-2021-00024
Device Sequence Number17128642
Product Code FMF
UDI-Device Identifier50382903044066
UDI-Public50382903044066
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number304406
Device Catalogue Number304406
Device Lot Number8324556
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1